Headaces and Fragmin (Dalteparin)

Hi everyone!

I want to know if there is anyone out there who has really servere headaces and been treated with fragmin becuase of it? I had severe headaces for years now. It seems to come in long periods. And when I get headaces, pain under my eyes. I also get dizzy, and have problems speeking, I say things backwards and so on.... I also have a lot of pain in my face, feels like I get stab..

However my neurologist is very god and knows a lot about APS. So for the second time now im on shots Fragmin 10000E a day for at least 3 mounths. The headace went away almost right away, took two days. This was 2 months ago, and I havent had any headace during this time. (Im normally on Asperin 75mg/day)

Do anyone here experience this?

And I from Sweden, so excuse my spelling.

And btw are there any swedes here?

Hugs/T

19 Replies

oldestnewest
  • Hej och välkommen, inte förbättra Många patienter mycket snabbt när deras läkare beslutar att behandla dem med Fragmin, är jag mycket glad att du har någon som hjälper dig med detaljerad kunskap. Jag hoppas att översättningen fungerar! Mary F X

    Hello and welcome, Many patients do improve very rapidly when their doctor decides to treat them with fragmin, I am very pleased you have somebody who is helping you with detailed knowledge. I hope the translation works! Mary F x

  • Hi there. The tranlation was good.

    Take care//Theresa

  • Hi there and yes i am currently taking fragmin shots daily to improve headaches. I have only had one headache in the past month and that was what i call a "normal, every day" headache rather than the pain and numbness down the nose and under the eye. I am due to go back on 10 Jan to see my GP so fingers crossed for a supportive outcome. I too get the word confusion and on a very bad day, disjointed vision which makes it impossible for me to drive.

    I am so pleased to hear you have a supportive neurologist. Keep with it! X

  • Thanks! And thank you for your answer.

    I hope you stay headacefree :)

  • Hi There.

    Yes, when I was first diagnosed with APS Prof Hughes put me on Fragmin for a two week trial and my headaches, dizziness, numbness and migraines improved dramatically. I then transferred to Warfarin and 75mg Aspirin for 7 years with success but suddenly my migraines returned and I also started to get 'funny turns', a sense of being pushed, or turned or the floor bouncing. The migraines responded to Amitriptyline but not the 'funny turns'. Prof Hughes has moved me over to Fragmin 15,000IU in the morning and I am very much improved. Prof is happy for me to be on Fragmin for life now. He also referred me, recently, to Dr. Peter Savundra, an Adiovestibular Physician, who explained in detail about why I get the 'funny turns' due to blood sludging an the very small diameter 0.1mm of the blood vessels supplying the inner ears. So, I am happy to be on Fragmin for life and I certainly wouldn't want anyone to take me off it and back onto Warfarin.

    Best wishes.

    Dave

  • Hi Dave.

    Thanks for responding. Can you explaine what you mean with funny turns?

    Iam also interested in the blood vessels to the inner ear.

    A year ago, when I got really sick and started the first fragmin trial. The same time I started to hear my pulse/heartbeat in my right ear.

    Wonder if it could have something to do with the vessels..

  • Hi Tessan

    My funny turns are like this: I feel like I've suddenly been pushed or rotated, for a second or two, or the floor bounces for a second or two. this is followed by whistling in the ears, a dull headache, tingling and numbness in the face, arms and legs and also an apparent weakness in the arms and legs too.

    Peter Savundra is a wonderful Dr and a friend of Prof Hughes. He explained that the 'funny turns' are caused by momentary loss of blood supply to the inner ear, due to the blood being too sludgy too get through the 0.1mm diameter blood vessels, which he said are narrower than some platelets. He said that the other symptoms associated with the 'funny turns' are because when the inner ear is affected it causes distubance also to the seratonin levels and the basal area of the brain. He fully agreed with me staying on Fragmin for life, as suggested by prof Hughes.

    He explained that the blood vessels to the ears had to be that small or we would go mad with the noise of our pulse/heartbeat. He said that even the largest whale only had blood vessels to the ears 1mm in diameter.

    I hope this helps.

    Best wishes.

    Dave

  • Same here Dave. Prof also did a little trial with me of splitting my Fragmin dose in half so that I injected twice a day 12 hours apart as I was starting to "run on empty" as he put it towards the end of my 24 hours on the once a day injection.

    Within 3 days all my headaches had gone and any sign of "funny turns" and bouncing as you put it were much better. I then returned to the once a day and had a horrendous first week but its settling down a bit now.

    You may well ask why I dont ask to stay on it permanently, well its simple. The small injections were terrible to inject. I could not control how slowly I was injecting the heparin as the plunger seemed to be really stiff to push down and would then suddenly jerk down realising too much causing bruising and a hematoma. It became impossible to use them as I had to use two hands to inject and my hubby to pinch the skin....ridiculous! If they were as easy as the bigger dose then I would be up for it. I was a good trial though and proves the heparin is doing its job.

  • I agree about the injections and bruising. It took me some time to get in the swing of things. I'd been back on the Fragmin for a week when i went to St T mid-month and had awful bruising all across on my tummy. I am now back into the rhythm again and inject slowly with minimal bruising.

  • Hi you two.

    I get bad bruising too. Prof has suggested that I might like to try splitting the Fragmin into two doses per day but I'm not keen on that. I do mine at 7.30 am and find that, if I get them, I get my 'funny turns' late afternoon or early evening.

    I have also found that there can be a huge resistance to pushing in the plunger of even the 15,000IU/0.6ml syringes in some parts of my tummy; sometimes it just won't go in and I have to pull it out and try another place but that loses some Fragmin, which drips out after I've pulled the needle out of the first site bfore pushing it into the second site.

    I still think that fragmin is better than Warfarin. More consistant anticoagulation, no blood testing, no watching what you eat and drink, and less risk of haemorhage if you fall and hit your head etc.

    Best wishes.

    Dave

  • Hi again. I am on one injection of 10,000 units a day and have no drsire to go over to Warfarin and all the hassle that goes with the blood testing. I am seeing the Prof in February and will ask him to write to my GP about staying on the injections if he thinks that is the best option.

  • Hi Lissy

    I agree completely. One possible snag for me is that the local PCT is putting pressure on my GP to put me back on Warfarin due to the cost of each Fragmin shot £8.47, compared with a few pence for Warfarin. However, they seem to forget that: (a) Fragmin works better for me; (b) test strips for Warfarin cost £30.00 per box of 24 strips; and (c) if I get sick and can't work it will cost the state a lot more in benefits.

    I'm seeing Prof again in March.

    Dave x

  • Getting institutional ears to listen is not a job for the faint hearted! good on you. Mary F x

  • Thanks Mary.

    And I still haven't found the vid of me on 'The Goodies win the Tour de France' yet, I was the first one over the line on my bike after the terrible trio.

    Dave

  • Yes I INSIST on seeing that, I should try and have a look, otherwise my Ms Marple tendencies could become obsolete! M x

  • Yes, it is easier to get a Goodies episode called The race but that was a car race. D x

  • Mary

    It is at the beginning of The Race, here is the link.

    It is so fast that I can't pick myself out of all the riders.

    Dave

  • Again thanks for your answers! It meens a lot to me. I dont know anyone here in Sweden with à Aps diagnose. Sometimes it feels so lonely. And about the funny turns. I know exactly how it feels. Just been having a hard time putting it to words..

    Sometimes when im drivning or when Im doing somethings that makes me concentrate, I get very dizzy. It really feels like Im drunk.

    My livedo seems to get worse when the headaces is getting worse. I have livedo on my legs, arms and in my palms.

    Hugs/tessan

  • You are very welcome Tessan.

    Dave

You may also like...